MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W09040080
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evercross device was returned for evaluation.No ancillary devices were included.A visual inspection was completed.The evercross balloon was in a post inflated state and dried blood and a clear crystalized substance (likely contrast) was observed within the balloon.No longitudinal tear was observed.Functional testing was performed.A 10ml syringe filled with water was connected to the balloon port and the plunger was pressed.The balloon inflated, but a spray of water was coming from the proximal end of the balloon.The spray of water was coming out approximately 5cm from the distal end of the catheter.Bubbling was observed from the area were the water was spraying out from.Under microscope a pinhole was identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a evercross with a 6fr non-medtronic sheath and a non-medtronic 0.035" glidewire to treat a 25mm fibrous lesion with 75% stenosis in the mid aterial/venous graft of diameter 9mm.The ifu was followed and the device was prepped without issue.The balloon was inflated using a non-medtronic inflation device with a 50/50 mixture of contrast and normal saline.It was reported that the balloon was inflated to 11 atm and ruptured.It appears that it was a longitudinal crack.All of the balloon was removed from the patient and none was left behind in the patient.The procedure was completed using a fortrex balloon, of the same size, without further issue.No patient injury was reported.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7892980
Report Number2183870-2018-00446
Device Sequence Number19309987
Product Code LIT
UDI-Device Identifier00821684062159
UDI-Public00821684062159
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2020
Device Catalogue NumberAB35W09040080
Device Lot NumberA561883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1